MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0654
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
It was reported that after 3 days of ivtm treatment a leak was observed.The patient was hospitalized for a sah (subarachnoid hemorrhage).The patient was treated with the ivtm thermogard for post-surgery fever management.It was reported that the patient's body temperature was well controlled.On the third day after the treatment began, it was observed that the saline level was low.It was determined that approximately 50-100 ml of saline leaked into the patient.No error message or alarm was noticed.When the saline infusion bag was replaced, blood was observed in the cool line catheter and suk (star-up-kit).The use of thermogard was terminated and the catheter was removed.The catheter was inspected by the user and they stated that no sign of a leak was observed.Fever management was maintained by the administration of antipyretics (nsaids).The patient's condition is stable.
 
Additional Manufacturer Narrative
A cool line catheter (lot # 55520) was returned to zoll san jose for evaluation.Device history record (dhr) was reviewed and no previous related complaints were reported for this cool line catheter (lot # 55520).A visual inspection for the returned unit revealed traces of desiccated blood in the balloons, shaft, luered tubings and infusion ports.All luered tubings and infusion ports flushed without issues.No other discrepancies were observed.When the catheter was connected to a pressurized inflation device, a pinhole leak was noted at the distal balloon.Following the test, all balloons deflated successfully without any issues.The evaluation of the returned cool line catheter confirmed the customer reported issue.A pinhole leak was found at the distal balloon of the catheter which was replicated by the functional leak test performed.During manufacturing, all cool line catheters are 100% inspected for leaks.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5565136
Report Number3010617000-2016-00242
Device Sequence Number16239324
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0654
Device Catalogue Number8700-0654-01
Device Lot Number55520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/08/2016
Supplement Report FDA Received Date04/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1